Kaye, thanks for the sympathy and glad to hear your DVT threat wasn't realised. Sorry to hear you had to shut down the caravan - it really is the end of the summer when you have to do that. There's always next year to look forward to. Best wishes, Barton.x
Kaye and Helen, thanks for good wishes. After another 2 hours of my life that I will never get back, I have been ultrasounded and found to have a DVT. It's just below my right knee, which is good because the higher it is up the leg, the more dangerous it is. I was given another blood thinning injection and a pack of 5 to take away with me (I'm OK about doing it myself - I did all the white blood cell ones after each of my original chemos). I will have to have them each day for 12 weeks! I need to get a prescription for the rest from my own GP before the 5 I have been given run out on Saturday. I can't have Warfarin tablets because apparently it doesn't play well with other medications, especially chemo. Anyway, that's enough of my adventures, how is everyone else? Helen, hope your back is feeling a lot better, and Bev, I hope you had a satisfactory outcome from your hospital visit today - keep us updated, won't you? Love and hugs for everyone in the Cap.gang. Barton.x
Hello, Helen, sorry to hear you are having bad back pain. Hope you will be feeling better soon.
I have spent 3 hours up at the hospital this morning/afternoon. I have had a bad pain in my right calf since last Tuesday, and yesterday afternoon and last night it was really awful, so I rang weekend number for chemo.unit this morning and they told me to come in. I suspected DVT, but they didn't seem to think it was. I had a blood test, and then a blood thinning injection. And I have to go back tomorrow morning for an ultrasound scan at the walk-in-centre. Had a phone call from the out of hours Drs to say that the blood test showed a raised clotting level, and was checking that I would be followed up tomorrow. Apparently it's OK to take paracetomol for the pain, but it's not so bad now. Hope everyone else in the Cap.gang is OK. Wishing everyone few se's and good luck. Barton.x
Hi Helen. It is a good idea to have flu jab(infact you should be on your surgery's "vulnerable" list and automatically recalled....also pneumovax if you havent had it recently)...........the "dead " jab stimulates a response in your white blood cells so that they respond quickly if they ever come into contact with flu viruses later on......because of this its best to have it towards the end of your week off when your white cells are at their most spritely!...so that they produce a good immune response..... .in practise I dont think it makes as much difference with capecitabine as with other chemos because less people have reduced white cells when on it. (for example I stopped cape on the tues..had jab on the friday and restarted cape following weds)xx
If you would like to give the helpline a call they will explain to you all about the flu jab. Lines are open this morning at 10am until 2pm. Calls are free 0808 800 6000
Hello, Smartie (love your name, by the way!), so glad to hear of your good news, too. It gives all of us hope. Best wishes, Barton.x
Hello, Hilsy. I'm afraid I can't help re.the other 2 treatments you are on. I just wanted to say how sorry I am to read of your recurrent secondary brain mets. I hope that the combination you are now on has a good effect, but without any nasty side-effects. I'm thinking of you. Barton.x
Hello, Katherine, what marvellous news! I am so happy for you! I know what you mean about the Oncs.not understanding se's - I sometimes think they ought to have a few doses, so that they do! A bit extreme, I know. Sorry if that sounds harsh! Anyway, Katherine, as I said, I'm very happy for you. May the rest of the Cap.gang have the same results. Barton.x
thanks helen and kaye
am 9 days into 1st cycle,not too bad,better than the taxotere i had 3yrs ago which nearly killed me! was in hospital for a week! have had tummy pains,headaches,nausea and fatigue,am hoping it does get better,but that would be too easy.daunting to think we have chemo for the rest of our lives!
i have just started cap,do the side effects get worse each cycle or is it the same each time?
Hiya - herceptin doesn't cross the blood brain barrier but lapatinib with cape does so this is the one you need I think! Thats what I've been told I will have in future anyhow! xxx
Hello Helen, glad to hear that. I hope you were pampered! You deserved a good holiday. Best wishes to you and the rest of the Cap.gang. Barton.x
Regarding dose... I'm on a lowish dose, still effective - 2200 mg daily, that's two large ones and one small x 2, also on a 4-weekly cycle, 1 week on 1 week off x 2 then back for more... hopefully, subject to blood tests etc. (My main problem with those is that I'm anaemic but haemoglobin is still ok for chemo.) Am 4 ft 10 ins and slighly overweight (hmm) good appetite!
Hi all, am on cape for the second time around and have discovered very soothing aloe vera gel from Holland and Barrett (buy one get one half price at the moment) I use it on its own or mixed with e45 cream on my poor old feet and it is gentle and soothing-defo worth a try. xx